Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 174, NWS Nashville, TN

July 1, 2017Coffee County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2017, 12:26 PM CDT for Coffee County, Warren County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2017, 12:26 PM CDT (17:26 UTC)
Expired
Jul 1, 2017, 1:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Coffee County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 12:30 PM CDTTSTM WND DMG5 Nnw Manchester, TNONE TREE DOWN AT LONNIE RICHARDSON ROAD AND FREDONIA ROAD.
Jul 1, 12:42 PM CDTTSTM WND DMG6 Ene Manchester, TNREEIVED A PICTURE VIA FACEBOOK FOR TREES AND POWERLINES DOWN ON RAGSDALE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

764 
WUUS54 KOHX 011726
SVROHX
TNC031-177-011800-
/O.NEW.KOHX.SV.W.0174.170701T1726Z-170701T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1226 PM CDT SAT JUL 1 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Coffee County in Middle Tennessee...
  Southwestern Warren County in Middle Tennessee...

* Until 100 PM CDT

* At 1226 PM CDT, a severe thunderstorm was located 7 miles northwest
  of Manchester, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Manchester, Morrison and Summitville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3547 8624 3565 8621 3566 8611 3565 8609
      3564 8605 3565 8605 3564 8604 3566 8601
      3565 8600 3567 8598 3568 8587 3542 8589
TIME...MOT...LOC 1726Z 267DEG 22KT 3556 8616 

HAIL...1.00IN
WIND...60MPH
 
$$

07
1 follow-up statement
936 
WWUS54 KOHX 011738
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1238 PM CDT SAT JUL 1 2017

TNC031-177-011800-
/O.CON.KOHX.SV.W.0174.000000T0000Z-170701T1800Z/
Coffee TN-Warren TN-
1238 PM CDT SAT JUL 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN COFFEE AND SOUTHWESTERN WARREN COUNTIES...

At 1238 PM CDT, a severe thunderstorm was located near Manchester,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Manchester, Morrison and Summitville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3546 8614 3565 8611 3566 8611 3565 8609
      3564 8605 3565 8605 3564 8604 3566 8601
      3565 8600 3567 8598 3568 8587 3542 8589
TIME...MOT...LOC 1738Z 267DEG 22KT 3556 8607 

HAIL...1.00IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:07 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 1, 11:07 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1107 AM CDT Sat Jul 1 2017

.DISCUSSION...

Cold front sitting near the TN river expected to make little
movement today. Deeper moisture ahead will make bee-line across
the mid-state through the afternoon/evening. Isolated development
currently across the southwest progged to expand throughout the
day...especially east of I-65...as instability increases.
Stability parameters are such that isolated storms could become
strong/severe. Current forecast in line with these trends and
only minor adjustments needed at the time.

&&

.AVIATION...
12Z TAF DISCUSSION.

Scattered showers and storms will affect airports this morning
into the afternoon with VFR/MVFR cigs and VCSH/VCTS. Variable and
gusty winds are possible at airports near stronger storms.
Activity will diminish by Saturday evening. South to west winds up
to 10 knots anticipated this TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      87  71  89  70  89 /  60  30  30  30  40
Clarksville    84  69  86  69  87 /  50  20  20  20  30
Crossville     79  66  81  65  82 /  70  30  30  20  40
Columbia       85  70  86  69  87 /  60  30  40  20  40
Lawrenceburg   85  70  86  69  87 /  60  30  40  20  40
Waverly        84  69  87  69  87 /  50  20  20  30  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........07
Hazardous weather outlook, Jul 1, 5:31 AM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
531 AM CDT Sat Jul 1 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-021045-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
531 AM CDT Sat Jul 1 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

There is a marginal to slight risk of severe thunderstorms today
across the southeast half of Middle Tennessee, generally along and
south of a line from Waynesboro to Gallatin. Scattered
thunderstorms are expected to develop and spread across Middle
Tennessee today, and some storms may become strong to possibly
severe with damaging winds and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage

Shamburger

In the hours before

Special weather statement, Jul 1, 12:10 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1210 PM CDT SAT JUL 1 2017

TNZ062-075-077-011800-
Rutherford TN-Coffee TN-Bedford TN-
1210 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...WESTERN
COFFEE AND BEDFORD COUNTIES UNTIL 100 PM CDT...

At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm
near Shelbyville, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Normandy, Deason, Beechgrove,
Raus, Unionville and Fosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3539 8628 3541 8625 3541 8629 3539 8630
      3542 8663 3562 8663 3573 8621 3571 8621
      3567 8616 3537 8610
TIME...MOT...LOC 1709Z 267DEG 22KT 3553 8644

07
Special weather statement, Jul 1, 12:10 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1210 PM CDT SAT JUL 1 2017

TNZ062-075-077-011800-
Rutherford TN-Coffee TN-Bedford TN-
1210 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...WESTERN
COFFEE AND BEDFORD COUNTIES UNTIL 100 PM CDT...

At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shelbyville, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Normandy, Deason, Beechgrove,
Raus, Unionville and Fosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3539 8628 3541 8625 3541 8629 3539 8630
      3542 8663 3562 8663 3573 8621 3571 8621
      3567 8616 3537 8610
TIME...MOT...LOC 1709Z 267DEG 22KT 3553 8644

07
Special weather statement, Jul 1, 12:23 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
1223 PM CDT SAT JUL 1 2017

TNZ063-077>079-011800-
Cannon TN-Coffee TN-Grundy TN-Warren TN-
1223 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...SOUTHWESTERN WARREN...
NORTHWESTERN GRUNDY AND SOUTH CENTRAL CANNON COUNTIES UNTIL 100 PM
CDT...

At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manchester, Morrison, Viola, Hillsboro and Summitville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3541 8625 3568 8618 3570 8585 3540 8584
TIME...MOT...LOC 1722Z 267DEG 22KT 3554 8615

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:10 PM CDTSpecial Weather StatementOHXBedford50 min
Jul 1, 12:23 PM CDTSpecial Weather StatementOHXCoffee37 min
Jul 1, 12:58 PM CDTSpecial Weather StatementOHXBedford32 min
Jul 1, 1:03 PM CDTSpecial Weather StatementOHXGrundy42 min
Jul 1, 1:43 PM CDTSpecial Weather StatementOHXCoffee, Grundy47 min
Jul 1, 1:55 PM CDTSpecial Weather StatementOHXMontgomery, Stewart50 min
Jul 1, 2:49 PM CDTSpecial Weather StatementOHXStewart26 min
Jul 1, 3:19 PM CDTSpecial Weather StatementOHXRobertson26 min
Jul 1, 3:35 PM CDTSpecial Weather StatementOHXJackson, Smith25 min
Jul 1, 3:39 PM CDTSpecial Weather StatementOHXClay, Pickett36 min
Jul 1, 4:07 PM CDTSpecial Weather StatementOHXDavidson, Wilson38 min
Jul 1, 4:10 PM CDTSpecial Weather StatementOHXJackson, Overton, Smith50 min
Jul 1, 4:25 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett50 min
Jul 1, 4:31 PM CDTSpecial Weather StatementOHXHickman44 min
Jul 1, 4:53 PM CDTSpecial Weather StatementOHXPutnam, White52 min
Jul 1, 5:07 PM CDTSpecial Weather StatementOHXWilliamson53 min
Jul 1, 5:11 PM CDTSevere Thunderstorm WarningOHXHickman, Williamson34 min
Jul 1, 5:34 PM CDTSpecial Weather StatementOHXCumberland, Van Buren, Warren41 min
Jul 1, 5:41 PM CDTSpecial Weather StatementOHXWilliamson34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.